Thunderstorm Wind, Lake
- When
- March 13, 1:15 AM CST
- Where
- Lake County, Schererville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.500, -87.450
Wind gusts were estimated to 60 mph.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 12, 11:30 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1130 PM CST SUN MAR 12 2006
.DISCUSSION...
538 PM CST
STAGE APPEARS TO BE SET FOR AN EVENING OF SEVERE WEATHER WITH SHORT
WAVE EJECTING FROM BROAD WESTERN TROUGH THIS AFTERNOON. SURFACE
WARM FRONT DRAPED ACROSS CENTRAL ILLINOIS SHOULD BE THE FOCUS OF
ACTIVITY WHEN DEVELOPMENT GETS GOING IN EARNEST. AMPLE SHEAR AND
INSTABILITY ARE SET IN PLACE AND SHOULD ONLY REQUIRE THE INTERACTION
OF THE WAVE. SURFACE HEATING APPEARS TO HAVE BEEN TAKEN OUT OF THE
EQUATION TODAY WITH CI BLOWOFF FROM THIS MORNINGS STORMS IN MO
SHIELDING MOST OF NORTHERN ILLINOIS FORM THERMAL DESTABILIZATION.
AS PER SPC DISCUSSIONS MAIN THREAT FOR MOST OF AREA NOW APPEARS TO
BE LARGE HAIL. SOME WRAP AROUND PRECIP, FIRST RAIN THEN RAIN/SNOW
MIX BY LATE MONDAY, TO ACCOMPANY SYSTEM AS IT DEPARTS MONDAY.
TONIGHTS WAVES IS LAST IN A SERIES THAT HAS BROUGHT PRECIP TO THE
FORECAST AREA FOR THE PAST SEVERAL DAYS. ENTIRE WESTERN TROUGH
PROGRESSES EAST AND DEEPENS OVER THE EASTERN US LEAVING WEST
NORTHWESTLY H5 FLOW OVER THE MIDWEST FOR THE NEXT FEW DAYS. RIDGING
BETWEEN DEPARRING EAST COAST TROUGH AND NEXT TROUGH ADVANCING ON
WEST COAST SHOULD KEEP MID PART OF NEXT WEEK DRY. MODELS IN
AGREEMENT ON EJECTING A WAVE FROM WESTERN TROUGH THAT WOULD IMPACT
THE AREA BY LATE WEDNESDAY. H8 TEMPS SUGGEST RAIN IN THE SOUTH, A
MIX OR RAIN AND SNOW IN THE NORTH INITIALLY. THOUGH TEMPS FALL WITH
PASSAGE OF THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM, PRECIP
SHOULD BE ENDED. CHANGE TO NORTHWEST FLOW ALOFT MAY BE MORE
SIGNIFICANT RESULT OF THIS SYSTEM WITH TEMPS BY LATE IN THE WEEK
WELL BELOW NORMAL -- MINS IN TH TEENS AND MAXS ONLY IN THE 30S.
&&
.AVIATION...
1130 PM CST
FOR 06Z TAFS...WDSPRD TSRA MOVING ACROSS NRN IL AND NW IN ATTM.
EXPECT THEY SHOULD CLEAR THE LOCAL TERMINALS BTWN 08-10Z. MOST SITES
IN IFR/LIFR RANGE WITH COMBINATION OF LOW CIGS AND VIS. AS LOW
CENTER MOVES OFF TO THE NE LATE TONIGHT...STRONG SW/W WINDS WILL
INCREASE TO THE 15-30KT RANGE. MOS FORECASTS AND MODEL T-SECTS ALL
POINT TOWARD LIFTING CIGS INTO THE MVFR RANGE SOMETIME MONDAY
MORNING. THIS SET OF TAFS IS MORE OPTIMISTIC THAN GUIDANCE...AS IT
APPEARS DRY SLOT IN THE WAKE OF THE SFC LOW WILL MOVE OVER THE
TERMINALS.
RRH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY OVERNIGHT THRU TUESDAY MORNING.
GALE WARNING MONDAY AFTERNOON AND MONDAY NIGHT OPEN WATERS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 350 PM CST SUN MAR 12 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-131030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 350 PM CST SUN MAR 12 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT ...SEVERE WEATHER OUTBREAK EXPECTED THIS EVENING... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING FOR PORTIONS OF WEST CENTRAL AND NORTHWEST ILLINOIS. THE GREATEST THREAT EXISTS SOUTH AND WEST OF A LINE FROM ROUGHLY DIXON IN LEE COUNTY TO SANDWICH IN SOUTHEAST DEKALB COUNTY TO FAIRBURY IN SOUTHERN LIVINGSTON COUNTY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TO THE NORTH OF THIS AREA AND INCLUDES MOST OF THE REMAINDER OF NORTH CENTRAL ILLINOIS...ALL OF NORTHEAST AND EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. A WARM FRONT DRAPED ACROSS CENTRAL ILLINOIS WILL SERVE AS THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO PRODUCE SIGNIFICANT SEVERE WEATHER INCLUDING VERY LARGE HAIL...DAMAGING WINDS AND SOME TORNADOES. WHILE THE THREAT WILL BEGIN IN THE SOUTHWEST PORTIONS OF THE FORECAST AREA, THE THREAT WILL MOVE NORTH DURING THE COURSE OF THE EVENING AS THE WARM FRONT MOVES INTO NORTHERN ILLINOIS. PERSONS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA SHOULD CONTINUE TO MONITOR THIS DEVELOPING WEATHER SITUATION THROUGHOUT THE DAY. HAVE A PLAN OF ACTION READY SHOULD SEVERE WEATHER APPROACH LATER TODAY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD PREPARE FOR ACTIVATION THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-131030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 350 PM CST SUN MAR 12 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. NORTHEAST WINDS WILL BECOME SOUTH AND INCREASE TO 30 KNOTS OVERNIGHT HELPING WAVES BUILD TO 4 TO 6 FEET. SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND STRONG WINDS ARE POSSIBLE THIS EVENING OVER SOUTHERN PORTIONS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN MONDAY AFTERNOON AND MONDAY NIGHT AS WINDS INCREASE TO 40 KNOTS. A SMALL CRAFT ADVISORY CONTINUES THROUGH TUESDAY MORNING FOR THE NEARSHORE WATERS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL FORRESTON 42.13N 89.58W
03/12/2006 M0.88 INCH OGLE IL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1036 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL PECATONICA 42.31N 89.36W
03/12/2006 M1.00 INCH WINNEBAGO IL LAW ENFORCEMENT
1009 PM HAIL SOUTH BELOIT 42.48N 89.03W
03/12/2006 M0.88 INCH WINNEBAGO IL TRAINED SPOTTER
NICKEL AND DIME SIZED HAIL
1015 PM TSTM WND DMG 5 W PONTIAC 40.88N 88.74W
03/12/2006 LIVINGSTON IL LAW ENFORCEMENT
RURAL GRAYMONT BETWEEN FLANIGAN AND PONTIAC. BASEMENT
DOOR BLOWN OUT. ROAD SIGNS BLOWN DOWN.
1022 PM TSTM WND GST GIBSON CITY 40.47N 88.38W
03/12/2006 U60 MPH FORD IL LAW ENFORCEMENT
60 MPH WIND GUST. PEA SIZED HAIL AND HEAVY RAIN.
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1054 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL MENDOTA 41.55N 89.12W
03/12/2006 M1.00 INCH LA SALLE IL LAW ENFORCEMENT
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL JOLIET 41.53N 88.12W
03/12/2006 M1.75 INCH WILL IL LAW ENFORCEMENT
I80 AND HUBOLT RD
1135 PM HAIL JOLIET 41.53N 88.12W
03/12/2006 M1.75 INCH WILL IL LAW ENFORCEMENT
LARKIN AVE SW JOLIET NEAR I-80
1134 PM HAIL 3 W KANKAKEE 41.12N 87.92W
03/12/2006 M0.88 INCH KANKAKEE IL LAW ENFORCEMENT
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1206 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL SOUTH ELGIN 42.00N 88.30W
03/12/2006 M0.75 INCH KANE IL TRAINED SPOTTER
RT 25/WEST BARRLET RD
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1250 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND GST TINLEY PARK 41.57N 87.80W
03/12/2006 E70 MPH COOK IL TRAINED SPOTTER
171ST AND HARLEM
&&
HALBACHThe Chicago radar (KLOT), 54 km away, was scanning. The volume nearest the first event began at 07:14 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Wind gusts were estimated to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496144, 5496145.